Alert archive / Massachusetts / Special Weather Statements in 2010

Special Weather Statement, NWS Boston/Norton, MA

June 1, 2010Suffolk County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Jun 1, 2010, 2:21 AM EDT for Suffolk County, Massachusetts. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2010, 2:21 AM EDT (06:21 UTC)
Expired
Jun 1, 2010, 2:45 AM EDT
In force
24 min
Issued by
NWS Boston/Norton, MA

County Suffolk County, MA

The radar

The Boston radar (KBOX), 50 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 6.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2010-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2010-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2092 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

393 
WWUS81 KBOX 010621
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
221 AM EDT TUE JUN 1 2010

MAZ005-007-012>015-010645-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX
MA-SOUTHERN WORCESTER MA-SUFFOLK MA-WESTERN NORFOLK MA-
221 AM EDT TUE JUN 1 2010

AT 219 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 2 MILES NORTHEAST
OF FRAMINGHAM...MOVING EAST AT 35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WAYLAND...WELLESLEY...NEEDHAM...
  LINCOLN...WESTON...WALTHAM...NEWTON...LEXINGTON...WATERTOWN...
  BROOKLINE...BRIGHTON...FOREST HILLS...JAMAICA PLAIN...BELMONT...
  ALLSTON...ARLINGTON...WOBURN...WINTHROP...WINCHESTER...WAKEFIELD...
  STONEHAM...SOUTH BOSTON...SOMERVILLE...REVERE...MELROSE...
  MEDFORD...MALDEN...EVERETT...EAST BOSTON...CHELSEA...CHARLESTOWN...
  CAMBRIDGE AND BOSTON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4254 7107 4250 7104 4247 7106 4244 7101
      4239 7096 4234 7096 4234 7101 4232 7103
      4221 7147 4238 7156

$$

BELK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 1, 2:20 AM EDT, 1 minute earlier.

Area forecast discussion, Jun 1, 2:20 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
220 AM EDT TUE JUN 1 2010

.SYNOPSIS...
A COLD FRONT WILL LIKELY BRING A PERIOD OF SHOWERS AND THUNDERSTORMS
TO THE REGION OVERNIGHT AND TUESDAY. A WARM AND DRY DAY IS ON TAP
FOR WEDNESDAY AS THE REGION WILL BE IN BETWEEN FRONTAL SYSTEMS.
GENERALLY WARM AND RELATIVELY HUMID CONDITIONS ARE EXPECTED THURSDAY
AND FRIDAY. THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS AS
WELL AS A SLOW-MOVING COLD FRONT MOVES INTO THE AREA. A STRONGER
TROUGH OF LOW PRESSURE SLOWLY MOVING ACROSS THE GREAT LAKES MAY
BRING SOME UNSETTLED WEATHER TO SOUTHERN NEW ENGLAND OVER THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE SMOKE PLUME HAS BEEN SLOWLY PUSHING NE AS WINDS SHIFT TO S-SE.
STILL NOTING REPORTS OF SMOKE ON THE OBS ACROSS NE MA INTO S CENTRAL
NH AT 03Z. EXPECT THE SMOKE TO CONTINUE TO PUSH NE WITH IMPROVING
VSBYS. HOWEVER...WITH APPROACH OF WARM FRONT...COULD SEE PATCHY FOG
DEVELOP OVERNIGHT AS DEWPTS SLOWLY RISE.

BROKEN LINE OF TSTMS ACROSS CENTRAL NY STATE SLOWLY PUSHING E-NE.
APPEARS THAT THE STRONG STORMS WERE HEADING TOWARD CENTRAL VT...BUT
MAY SEE SOME CONVECTION REACH OUR WESTERN ZONES AROUND OR AFTER 06Z.
STILL HAVE A RATHER STABLE MARITIME AIRMASS AS THE WARM FRONT
REMAINS S OF NEW ENGLAND...SO STORMS MAY TEND TO WEAKEN AS THEY MOVE
INTO THIS AIRMASS. COULD STILL SEE SOME STORMS THAT MAY PRODUCE
LOCALLY BRIEF HEAVY RAIN AND SMALL HAIL...MAINLY NEAR AND N OF ROUTE
2. HAVE UPDATED THE ZONES AND GRIDS TO KEEP MENTION OF ISOLD TO SCT
TSTMS...BUT LOWERED THE POPS ACROSS E MA/RI WITH CHANCE POPS
ARRIVING AFTER 06Z. KEPT LIKELY POPS GOING ACROSS NW MA/S NH.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
TUESDAY...THE WARM FRONT LIFTS NORTH OF THE REGION. THE FORECAST
AREA WILL RESIDE WITHIN THE WARM SECTOR...BUT LOTS OF CLOUD DEBRIS
FROM CONVECTION IS EXPECTED TO REMAIN. ALSO LOW CLOUDS AND FOG
PATCHES WILL REMAIN PREVALENT ALONG THE SOUTH COAST. LOW LEVEL
INSTABILITY IS EXPECTED TO INCREASE AWAY FROM THE SOUTH COAST DURING
THE AFTERNOON. QUESTION WILL BE HOW MUCH SUNSHINE THE AREA WILL
RECEIVE INCLUDING THE THREAT OF SEVERE STORMS. LOW LEVEL BULK SHEAR
VALUES REMAIN FAIRLY DECENT...WITH CAPE VALUES FROM 1000 J/KG TO
PERHAPS 1500 J/KG IN SPOTS WITH HIGHS IN THE LOWER 80S AND DEWPOINTS
IN THE MID 60S. THE RISK OF A FEW SEVERE THUNDERSTORMS REMAINS
POSSIBLE AT THIS TIME GIVEN MODEST SHEAR AND MODEST TO DECENT LOW
LEVEL INSTABILITY. ALSO SOME GOOD DYNAMICAL FORCING AVAILABLE WITH
THE FAVORABLE DIVERGENT RRQ H25 JET NEARBY. HEAVY DOWNPOURS
CERTAINLY POSSIBLE AS PWATS CLIMB TO NEAR 2.0 INCHES.

TUESDAY NIGHT...LEFTOVER EVENING SHOWERS AND THUNDERSTORMS EXPECTED
BEFORE A COLD FRONT CROSSES THE AREA. HOWEVER LOW CLOUDS AND FOG
PATCHES WILL REMAIN ALONG THE SOUTH COAST AND DEVELOP ACROSS SOME OF
THE LOW LYING SECTIONS AS LOW LEVEL SUBSIDENCE WILL BE MODEST.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
SOUTHERN NEW ENGLAND WILL LIKELY BE IN AN AREA OF WEAK SHORT WAVE
RIDGING ON WEDNESDAY. THIS SHOULD MEAN DRY AND WARM CONDITIONS ALONG
WITH PLENTY OF SUNSHINE.

BY WEDNESDAY NIGHT...A SLOW-MOVING SHORT WAVE TROUGH WILL MOVE OVER
THE GREAT LAKES AREA. THIS WILL HELP TO PUSH A SFC COLD FRONT SLOWLY
SOUTHEASTWARD TOWARD NEW ENGLAND. WE PREFER A BLEND OF THE GFS/ECMWF
WITH RESPECT TO THE MOVEMENT OF THIS FEATURE...WITH THE GFS PERHAPS
BEING TOO FAST AND THE EC AND BIT TOO SLOW. IN A NUTSHELL...THE COLD
FRONT IN THE VICINITY ALONG WITH INCREASING HUMIDITY WILL OFFER A
CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY INTO FRIDAY. THE BEST
CHANCE WILL BE ACROSS NORTHERN ZONES.

THE MODELS CONTINUE TO ADVERTISE A DEER TROF SETTING UP SHOP ACROSS
THE GREAT LAKES AND NORTHEAST THIS WEEKEND. HOWEVER...STRENGTH AND
TIMING ARE NOT WELL AGREED UPON. WE THINK THERE WILL BE PERIODS OF
SHOWERS AND THUNDERSTORMS...BUT PINNING DOWN EXACTLY WHERE AND WHEN
IS NOT POSSIBLE AT THIS TIME.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
OVERNIGHT...SCT TSTMS HAVE BEEN DEVELOPING ACROSS W MA/N CT AND HAVE
PUSHED INTO CENTRAL-E MA SINCE MIDNIGHT. HAVE MENTIONED THESE IN THE
TAFS AS THEY APPROACH EASTERN AREAS. ALSO NOTING ANOTHER TSTM MOVING
ACROSS THE BERKSHIRES WHICH WILL PUSH INTO NW MA THROUGH 3 AM.

NOTING LIFR CIGS/VSBYS ALONG THE S COAST OF RI WHICH WILL SPREAD E
OVERNIGHT INTO THE EARLY MORNING. MAY PUSH AS FAR N AS KPVD...BUT
WILL MONITOR THIS CLOSELY. OTHERWISE...MAINLY VFR CIGS/VSBYS. WILL
SEE AREAS OF MVFR CIGS ACROSS CENTRAL AND WESTERN AREAS...WITH LOCAL
MVFR-IFR VSBYS IN ANY TSTMS.

KBOS...EXPECT VFR CONDITIONS THROUGH 07Z-08Z...THEN MODERATE
CONFIDENCE OF MVFR CIGS. LOW TO MODERATE CONFIDENCE OF TSTM ARRIVING
NEAR THE AIRPORT BETWEEN 07Z-08Z...WITH LOCAL IFR CIGS/VSBYS. EXPECT
MAINLY MVFR CIGS AFTER 09Z THROUGH 12Z.

LATER TODAY...MODERATE TO HIGH CONFIDENCE ON IFR CIGS/VSBYS AS
SHOWERS AND EMBEDDED TSTMS BECOME MORE WIDESPREAD.

KBOS...LOCAL VFR CIGS EARLY...THEN MODERATE CONFIDENCE OF MVFR
CIGS/VSBYS IN AREAS OF TSTMS...MAINLY AFTER 16Z.

TONIGHT...MODERATE CONFIDENCE OF MVFR CIGS/VSBYS MAINLY CENTRAL AND
EASTERN AREAS THROUGH 03Z...THEN IMPROVING TO VFR. MVFR CIGS MAY
LINGER ACROSS CAPE COD AND THE ISLAND THROUGH 05Z OR SO.

KBOS...LOW TO MODERATE CONFIDENCE OF MVFR CIGS/VSBYS THROUGH
03Z...THEN IMPROVING TO VFR.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY...MEDIUM CONFIDENCE IN VFR CONDITIONS IN BETWEEN COLD
FRONTS.

WEDNESDAY NIGHT THROUGH FRIDAY...LOW CONFIDENCE AT THIS POINT WITH
THE POTENTIAL FOR A PERIOD OF MVFR-IFR CEILINGS/VISIBILITIES MIXED
IN WITH VFR CONDITIONS IN ASSOCIATION WITH NEXT FRONTAL SYSTEM. WILL
HAVE TO BE ON THE LOOKOUT FOR MARINE FOG AND STRATUS IN MOISTENING
AIRMASS...ALONG WITH SCT SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
OVERNIGHT...MAINLY S-SE WINDS AROUND 10-15 KT ON THE WATERS AT 03Z.
STILL EXPECT WINDS TO INCREASE TO AROUND 20 KT MAINLY ON THE
SOUTHERN OUTER WATERS AS LOW LEVEL JET DEVELOPS. WITH MILDER AIR
OVER THE COOLER WATERS...INVERSION WILL KEEP HIGHER WINDS FROM
MIXING DOWN SO SHOULD REMAIN BELOW SMALL CRAFT CRITERIA THROUGH
SUNRISE. MAY SEE SCATTERED TSTMS TOWARD DAYBREAK APPROACH THE
WATERS.

TUESDAY AND TUESDAY NIGHT...
SSW WINDS INCREASE TO 20-25 KT AHEAD OF APPROACHING COLD FRONT FROM
THE WEST. WIDESPREAD SHOWERS EXPECTED DURING THE AFTERNOON ALONG
WITH EMBEDDED TSTMS. HAVE POSTED A SCA FOR THE SOUTHERN COASTAL
WATERS. WINDS WILL SUBSIDE TUE NIGHT BUT LEFTOVER SW SWELL WILL
REMAIN. UNDERCUT WNA SEAS BY 25 PERCENT AS IT APPEARED OVERDONE WITH
THE LOW LEVEL INVERSION.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

IT LOOKS AS THOUGH THE PRESSURE GRADIENT WILL BE WEAK THROUGH THE
OUTLOOK PERIOD TO PRECLUDE ANY EXTENDED PERIODS OF SMALL CRAFT
WINDS. HOWEVER...WITH RELATIVELY LONG-LIVED SOUTHWESTERLY
FETCH...PERIODS OF 4 TO 7 FOOT SEAS ON THE SOUTH COASTAL OUTER
WATERS WILL BE LIKELY. OCCASIONAL THUNDERSTORMS WILL BE POSSIBLE AS
WELL...AND THIS MAY POSE A MARINE LIGHTNING THREAT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 5 AM EDT
     WEDNESDAY FOR ANZ235-237-254>256.

&&

SYNOPSIS...EKSTER/STRAUSS/EVT
NEAR TERM...EVT
SHORT TERM...STRAUSS
LONG TERM...EKSTER
AVIATION...EKSTER/EVT
MARINE...EKSTER/STRAUSS/EVT
Hazardous weather outlook, Jun 1, 12:03 AM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1203 AM EDT TUE JUN 1 2010

CTZ002>004-MAZ005>007-009-011>024-RIZ001>008-020415-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPDEN MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
1203 AM EDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...OVERNIGHT.

AREAS OF SMOKE WILL PUSH OUT OF NORTHEASTERN MASSACHUSETTS AND SOUTH
CENTRAL NEW HAMPSHIRE BY 2 AM. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND
EVENING AS A COLD FRONT MOVES THROUGH SOUTHERN NEW ENGLAND.  STRONG
DAMAGING STRAIGHT LINE WIND GUSTS WOULD BE THE MAIN THREAT. IN
ADDITION...HEAVY RAINFALL WITH ANY THUNDERSTORM MAY RESULT IN
LOCALIZED URBAN FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ002>004-008-010-026-NHZ011-012-015-020415-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
1203 AM EDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...OVERNIGHT.

SCATTERED THUNDERSTORMS WILL APPROACH NORTHERN MASSACHUSETTS INTO
SOUTHERN NEW HAMPSHIRE AROUND OR AFTER 2 AM. SOME STORMS MAY PRODUCE
LOCALLY HEAVY RAINFALL AND BRIEF GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND
EVENING AS A COLD FRONT MOVES THROUGH SOUTHERN NEW ENGLAND.  STRONG
DAMAGING STRAIGHT LINE WIND GUSTS WOULD BE THE MAIN THREAT. IN
ADDITION...HEAVY RAINFALL WITH ANY THUNDERSTORM MAY RESULT IN
LOCALIZED URBAN FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-020415-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1203 AM EDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...OVERNIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND
EVENING AS A COLD MOVES THROUGH SOUTHERN NEW ENGLAND...WITH STRONG
WIND GUSTS BEING THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 1, 12:44 AM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1244 AM EDT TUE JUN 1 2010

CTZ003-004-MAZ012-RIZ001-010530-
NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT-
1244 AM EDT TUE JUN 1 2010

AT 1240 AM EDT...AN AREA OF DEVELOPING THUNDERSTORMS EXTENDED FROM 6
NEAR WILLINGTON TO MANSFIELD...MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...ASHFORD...EASTFORD...UNION...
  POMFRET...WOODSTOCK...PUTNAM AND THOMPSON.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

THIS STORM MAY PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING.

&&

LAT...LON 4204 7194 4191 7179 4178 7218 4193 7240

EVT
Special weather statement, Jun 1, 1:19 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
119 AM EDT TUE JUN 1 2010

CTZ003-004-MAZ003>005-008-010>013-026-RIZ001-010615-
CENTRAL MIDDLESEX COUNTY MA-EASTERN FRANKLIN MA-EASTERN HAMPDEN
MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX
COUNTY MA-NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-TOLLAND
CT-WESTERN HAMPSHIRE MA-WESTERN NORFOLK MA-WINDHAM CT-
119 AM EDT TUE JUN 1 2010

AT 115 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF AMHERST TO BRIMFIELD
TO BURRILLVILLE...OR ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF
AMHERST TO 18 MILES EAST OF SPRINGFIELD TO 11 MILES WEST OF
WOONSOCKET...MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED THROUGH 215 AM EDT INCLUDE...
WARE...WARREN...PELHAM...DOUGLAS...SHUTESBURY...WEST BROOKFIELD...
CHARLTON...BROOKFIELD...OXFORD...MILLVILLE...HARDWICK...WOONSOCKET...
EAST BROOKFIELD...BLACKSTONE...NEW SALEM...NORTH BROOKFIELD...
MILLBURY...NEW BRAINTREE...UXBRIDGE...WHITINSVILLE...SPENCER...
SUTTON...MENDON...OAK HAM...BELLINGHAM...AUBURN...NORTHBRIDGE...
LEICESTER...PETERSHAM...BARRE...HOPEDALE...FRANKLIN...PAXTON...
WRENTHAM...UPTON...MILFORD...GRAFTON...RUTLAND...PHILLIPSTON...
WORCESTER...MEDWAY...NORFOLK...FOXBOROUGH...HUBBARDSTON...HOLDEN...
TEMPLETON...MILLIS...WALPOLE...SHREWSBURY...HOPKINTON...HOLLISTON...
WEST BOYLSTON...PRINCETON...SHARON...WESTBOROUGH...BOYLSTON...
GARDNER...MEDFIELD...NORTHBOROUGH...ASHLAND...CANTON...STERLING...
SHERBORN...STOUGHTON...WESTMINSTER...NORWOOD...CLINTON...
SOUTHBOROUGH...BERLIN...ASHBURNHAM...WESTWOOD...LEOMINSTER...
RANDOLPH...DOVER...MARLBOROUGH...LANCASTER...FRAMINGHAM...NATICK...
FITCHBURG...HOLBROOK...HUDSON...BOLTON...DEDHAM...WELLESLEY...
WAYLAND...TOWNSEND...SUDBURY...STOW...SHIRLEY...MAYNARD...
LUNENBURG...HARVARD...BOXBOROUGH...AYER...ACTON AND NEEDHAM.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4270 7172 4238 7133 4235 7126 4233 7127
      4230 7121 4220 7111 4221 7105 4217 7102
      4216 7098 4214 7098 4190 7174 4207 7231
      4239 7270

BELK
Special weather statement, Jun 1, 1:39 AM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
139 AM EDT TUE JUN 1 2010

MAZ004-005-012-010615-
CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER
MA-
139 AM EDT TUE JUN 1 2010

AT 133 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 2 MILES NORTHEAST
OF STURBRIDGE...OR ABOUT 16 MILES SOUTHWEST OF WORCESTER...MOVING
NORTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...CHARLTON...OXFORD...LEICESTER...
  AUBURN...MILLBURY...SUTTON...WORCESTER...GRAFTON...NORTHBRIDGE...
  SHREWSBURY...UPTON...WESTBOROUGH AND NORTHBOROUGH.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4238 7163 4217 7151 4206 7207 4216 7212

BELK
Special weather statement, Jun 1, 1:48 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
148 AM EDT TUE JUN 1 2010

MAZ012-013-017-018-RIZ001-010615-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER
MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-
148 AM EDT TUE JUN 1 2010

AT 145 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL OVER
BLACKSTONE...OR ABOUT OVER WOONSOCKET...MOVING EAST AT 35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BELLINGHAM...FRANKLIN...NORTH
  ATTLEBOROUGH...MEDWAY...PLAINVILLE...WRENTHAM...NORFOLK...
  FOXBOROUGH...MANSFIELD...WALPOLE...STOUGHTON...SHARON...RANDOLPH...
  NORWOOD...EASTON...CANTON...BROCKTON AND AVON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4207 7163 4223 7113 4220 7111 4221 7105
      4219 7104 4203 7096 4190 7155

BELK
Special weather statement, Jun 1, 2:09 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
209 AM EDT TUE JUN 1 2010

MAZ005-012-013-010645-
CENTRAL MIDDLESEX COUNTY MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
209 AM EDT TUE JUN 1 2010

AT 208 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL OVER GRAFTON...OR ABOUT 7 MILES SOUTHEAST OF
WORCESTER...MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...UPTON...WESTBOROUGH...
  HOPKINTON...SOUTHBOROUGH...ASHLAND...HOLLISTON...FRAMINGHAM...
  WELLESLEY...WAYLAND...SUDBURY...SHERBORN...NEEDHAM...NATICK...
  LINCOLN...DOVER AND DEDHAM.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4244 7127 4242 7127 4240 7128 4239 7127
      4238 7128 4234 7125 4233 7127 4230 7121
      4229 7120 4227 7118 4223 7116 4213 7175
      4224 7181

BELK
Special weather statement, Jun 1, 2:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
221 AM EDT TUE JUN 1 2010

MAZ005-007-012>015-010645-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX
MA-SOUTHERN WORCESTER MA-SUFFOLK MA-WESTERN NORFOLK MA-
221 AM EDT TUE JUN 1 2010

AT 219 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 2 MILES NORTHEAST
OF FRAMINGHAM...MOVING EAST AT 35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WAYLAND...WELLESLEY...NEEDHAM...
  LINCOLN...WESTON...WALTHAM...NEWTON...LEXINGTON...WATERTOWN...
  BROOKLINE...BRIGHTON...FOREST HILLS...JAMAICA PLAIN...BELMONT...
  ALLSTON...ARLINGTON...WOBURN...WINTHROP...WINCHESTER...WAKEFIELD...
  STONEHAM...SOUTH BOSTON...SOMERVILLE...REVERE...MELROSE...
  MEDFORD...MALDEN...EVERETT...EAST BOSTON...CHELSEA...CHARLESTOWN...
  CAMBRIDGE AND BOSTON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4254 7107 4250 7104 4247 7106 4244 7101
      4239 7096 4234 7096 4234 7101 4232 7103
      4221 7147 4238 7156

BELK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 12:38 AM EDTSpecial Weather StatementBOXHampden, Hampshire52 min
Jun 1, 1:19 AM EDTSpecial Weather StatementBOXNorfolk, Worcester56 min
Jun 1, 1:39 AM EDTSpecial Weather StatementBOXWorcester36 min
Jun 1, 1:48 AM EDTSpecial Weather StatementBOXNorfolk27 min
Jun 1, 2:09 AM EDTSpecial Weather StatementBOXMiddlesex36 min
Jun 1, 2:37 AM EDTSevere Thunderstorm WarningBOXWorcester23 min
Jun 1, 2:52 AM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth, Suffolk23 min
Jun 1, 3:03 AM EDTSevere Thunderstorm WarningBOXNorfolk, Worcester42 min
Jun 1, 3:54 AM EDTSpecial Weather StatementBOXNorfolk, Suffolk51 min
Jun 1, 4:14 AM EDTSpecial Weather StatementBOXSuffolk31 min
Jun 1, 1:15 PM EDTSpecial Weather StatementBOXFranklin, Hampshire60 min
Jun 1, 2:25 PM EDTSpecial Weather StatementBOXMiddlesex, Worcester65 min
Jun 1, 2:28 PM EDTSpecial Weather StatementBOXSuffolk47 min
Jun 1, 2:43 PM EDTSpecial Weather StatementBOXWorcester47 min
Jun 1, 2:48 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester42 min
Jun 1, 2:55 PM EDTSpecial Marine WarningBOX65 min
Jun 1, 3:06 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Suffolk30 min
Jun 1, 3:25 PM EDTSpecial Weather StatementBOXBristol, Norfolk65 min
Jun 1, 3:37 PM EDTSevere Thunderstorm WarningBOXBristol, Middlesex, Norfolk, Plymouth47 min
Jun 1, 4:08 PM EDTSpecial Weather StatementBOXBristol, Plymouth52 min
Jun 1, 4:11 PM EDTSpecial Marine WarningBOX94 min
Jun 1, 4:16 PM EDTSpecial Marine WarningBOX59 min
Jun 1, 4:23 PM EDTSpecial Weather StatementBOXHampden67 min
Jun 1, 2:58 PM EDTSpecial Weather StatementBOXKent, Providence47 min
Jun 1, 12:44 AM EDTSpecial Weather StatementBOX46 min
Jun 1, 2:34 AM EDTSpecial Weather StatementBOX41 min
Jun 1, 1:50 PM EDTSpecial Weather StatementBOX55 min
Jun 1, 4:57 PM EDTSpecial Weather StatementBOX63 min
Jun 1, 5:08 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region52 min
Jun 1, 5:26 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region41 min
Jun 1, 5:39 PM EDTSpecial Weather StatementBOX66 min
Jun 1, 5:42 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region, Northeastern Connecticut Planning Region108 min
Jun 1, 5:57 PM EDTSpecial Weather StatementBOX33 min

Nearby

Special Weather Statements in Massachusetts, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.